From the U.S.: Can dietary mineral supplements like potassium and/or magnesium (or anything else) reduce the solitary adverse reaction of muscle stiffness I’m having to my daily 20 mg of Latuda. It’s a terrific drug for doing what it’s supposed to do., but I have stiffness. At first stiffness caused me to stop going to the gym so I gained weight. But when I realized that the soreness was not getting worse, and I was getting fatter, I went back to the gym. I basically feel like I’ve been working out 24/7 even when I’m not. I’e taken ibuprofen occasionally for the pain, but not often. I’ve been on Latuda about 6 months; noticed soreness right away.
My psych said it was just a side effect; the drug manufacturer had no insight. So, has ANYONE found a natural remedy to offset this annoying side effect? It’s not enough to make me stop the med, but it would be nice if the soreness could be lessened. (FYI, I drink lots of water; ta ke levothyroxine 40mg daily).
Thank you for writing. You are asking important questions. But we are not medical doctors so are not in a position to answer. I can only suggest that if you aren’t satisfied with the answers your psychiatrist is giving you, you seek a second psychiatrist’s opinion. I also suggest that you talk to your medical doctor. It’s possible your symptoms are a side effect of the Latuda. It’s also possible that you have coincidentally developed a medical problem that has nothing to do with the medication.
Do pursue this further. If it is a side effect of the Latuda, you will need to evaluate whether the benefit you are getting from it is worth the discomfort. If there is a medical issue, you need to know — and learn what to do.
I wish you well. Dr. Marie
What Do I Do about Side Effects?
Dr. Marie Hartwell-Walker
Dr. Marie is licensed as both a psychologist and marriage and family counselor. She specializes in couples and family therapy and parent education. Follow her on Facebook or Twitter.
APA Reference Hartwell-Walker, D. (2018). What Do I Do about Side Effects?. Psych Central.
Retrieved on September 17, 2019, from https://psychcentral.com/ask-the-therapist/2018/09/28/what-do-i-do-about-side-effects/
Last updated: 28 Sep 2018 Last reviewed: By a member of our scientific advisory board on 28 Sep 2018 Published on Psych Central.com. All rights reserved.